Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 3, NWS Lubbock, TX
NWS Lubbock, TX issued this flash flood warning at Apr 3, 2004, 9:30 PM CST for Yoakum County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2004, 9:30 PM CST (03:30 UTC)
- Expired
- Apr 4, 2004, 12:30 AM CST
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
- Area
- Counties, with a storm outline in the text
County Yoakum County, TX
The radar
The Lubbock radar (KLBB), 113 km from the middle of the area, began a volume at 03:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.5 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 444 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLUB 040334 FFWLBB TXC501-040630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 930 PM CST SAT APR 3 2004 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * FLASH FLOOD WARNING FOR... YOAKUM COUNTY IN NORTHWEST TEXAS * UNTIL 1230 AM CST * AT 927 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE HEAVY RAIN OVER CENTRAL AND SOUTHERN PORTIONS OF YOAKUM COUNTY. AT 922 THE DENVER CITY POLICE DEPARTMENT REPORTED WIDESPREAD FLOODING IN DENVER CITY WITH MANY ROADS CLOSED. HIGHWAY 214 THROUGH TOWN HAS BEEN CLOSED DUE TO HIGH WATER. MANY STREETS IN THE CITY HAVE A FOOT OR MORE OF WATER RUNNING THROUGH THEM. THE AREA OF PRECIPITATION WILL CONTINUE TO MOVE SLOWLY NORTH AT 5 MPH ONLY ENHANCING THE ONGOING FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. TO REPORT FLOODING...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 7 4 5 1 2 9 0. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3296 10302 3297 10261 3339 10261 3336 10302 $$
1 follow-up statement
000 WGUS74 KLUB 040447 FFSLBB TXC501-040630- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 1047 PM CST SAT APR 3 2004 ...FLASH FLOOD WARNING FOR YOAKUM COUNTY UNTIL 1230 AM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN ACROSS YOAKUM COUNTY AT THIS TIME. THIS TREND WILL CONTINUE FOR ANOTHER HOUR OR TWO AS ANOTHER AREA OF SLOW MOVING SHOWERS AND THUNDERSTORMS OVER GAINES COUNTY MOVES NORTH INTO YOAKUM COUNTY. AT 1023 PM THE DENVER CITY POLICE DEPARTMENT REPORTED MODERATE TO HEAVY RAIN IN THE CITY WITH WIDESPREAD FLOODING CONTINUING. MANY STREETS IN AND OUT OF THE CITY ARE EITHER CLOSED OR HAVE HIGH WATER. SOME STREETS CONTINUE TO HAVE OVER A FOOT OF WATER RUNNING ON THEM. HIGHWAY 214 AND 83 ARE CLOSED DUE TO HIGH WATER AT THIS TIME. TRAVEL IS DISCOURAGED IN SOUTHERN YOAKUM COUNTY AND PERSONS TRAVELING SHOULD USE CAUTION SHOULD THEY ENCOUNTER ANY HIGH WATER AND AVOID ROADS COVERED WITH WATER UNTIL WATER LEVELS RECEDE. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 3, 3:23 PM CST, 6 hours 7 minutes earlier.
Area forecast discussion, Apr 3, 3:23 PM CST, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 320 PM CST SAT APR 3 2004 .SHORT TERM... NO MAJOR CHANGES PLANNED TO ONGOING FORECAST/GRIDS. UPSLOPE FLOW TO CONTINUE AS SURFACE HIGH OVER THE NORTHERN PLAINS CONTINUES TO RIDGE SOUTHWARD ACROSS THE FORECAST AREA. MODELS ARE IN AGREEMENT WITH THE UPPER LEVEL LOW OVER THE SOUTHWEST...KEEPING IT ANCHORED ALONG THE ARIZONA/MEXICAN BORDER THROUGH SUNDAY. MODELS CONTINUE TO SHOW IMPULSES ROTATING ACROSS NEW MEXICO...THUS EXPECT BEST CHANCE OF PRECIPITATION TO REMAIN OVER WESTERN ZONES AND WILL CONTINUE TO TAPER POPS FROM EAST TO WEST AS PER PREVIOUS FORECAST. .LONG TERM... MODELS ARE VERY SIMILAR WITH MOVEMENT OF SOUTHWEST UPPER LOW THROUGH TUESDAY. WILL BEGIN TO SEE BETTER FOCUS AND INSTABILITY AXIS SHIFT TOWARD WEST TEXAS WITH LOW AS IT MOVES CLOSER LATE SUNDAY. LARGE SCALE ASCENT...UPPER DIFLUENCE AND WARM ADVECTION PATTERN WILL RESULT IN AN INCREASE IN COVERAGE OF SHOWERS AND THUNDERSTORMS INTO MONDAY. A COUPLE OF ROUNDS OF CONVECTION LIKELY WITH BEST GUESS NOW FOR HIGHER RAIN CHANCES SUNDAY NIGHT INTO MONDAY NIGHT. BY TUESDAY...A MORE CLASSIC DRYLINE MAY SET UP AS LOW LIFTS NE ACROSS WEST TEXAS...AND DRY SLOT MAY PUNCH EASTWARD ACROSS THE SOUTH PLAINS. COLD CORE AND UPPER LOW DYNAMICS MAY INTERACT WITH DRYLINE THEN GENERATING A SQUALL LINE. RAIN SHOULD WIND DOWN BY WEDNESDAY MORNING AS UPPER LOW FINALLY MOVES EAST. MAY HAVE ANOTHER COUPLE OF WEAK FRONTS LATE NEXT WEEK AS BROAD LOW OVER THE MIDWEST/LAKES WILL KEEP SURFACE HIGH PRESSURE ELONGATED DOWN ACROSS THE SOUTHERN PLAINS. NEXT FEATURE OF INTEREST WILL BE NEXT SOUTHERN STREAM UPPER LOW WHICH IS DEPICTED DIFFERENTLY BY MEDIUM RANGE MODELS. MAY SEE NORTHERN/SOUTHERN BRANCHES PHASE TOGETHER TOWARD THE WEEKEND. IN ANY EVENT...MADE NO CHANGES TO THE LATE PERIODS...WITH SLIGHT CHANCE SHOWERS/THUNDER ON FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 39 51 42 59 / 50 50 50 70 TULIA 40 55 45 60 / 40 30 50 70 PLAINVIEW 41 56 46 60 / 40 30 50 70 LEVELLAND 43 57 46 60 / 40 50 50 70 LUBBOCK 43 58 47 60 / 40 40 50 70 BROWNFIELD 45 58 46 61 / 40 50 50 70 CHILDRESS 43 64 47 63 / 20 20 50 70 SPUR 45 63 49 63 / 30 30 50 70 ASPERMONT 46 64 50 65 / 20 20 50 70 && .LUB WATCHES/WARNINGS/ADVISORIES... NONE. && 08/06
Hazardous weather outlook, Apr 3, 5:49 AM CST, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 549 AM CST SAT APR 3 2004 TXZ021>044-041200- BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD- GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER- STONEWALL-SWISHER-TERRY-YOAKUM- 549 AM CST SAT APR 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 3, 5:07 PM CST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 507 PM CST SAT APR 3 2004 TXZ039-040-032325- TERRY-YOAKUM- 507 PM CST SAT APR 3 2004 A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING STRAIGHT-LINE WINDS...CONTINUES TO MOVE NORTHEAST AT 15 MPH ACROSS WESTERN GAINES COUNTY AND IS EXPECTED TO MOVE INTO SOUTHEASTERN YOAKUM AND SOUTHWESTERN TERRY COUNTIES BY 530 PM. DENVER CITY...AND FARM-TO-MARKET ROADS 1780 AND 213 WILL LIKELY BE AFFECTED BY THIS STORM. ALTHOUGH THE STORM SHOWS SIGNS OF GRADUAL WEAKENING... RESIDENTS OF YOAKUM AND TERRY COUNTIES SHOULD REMAIN ALERT FOR THE POSSIBILITY OF WARNINGS FOR THIS STORM. 02
Special weather statement, Apr 3, 6:30 PM CST, 3 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 630 PM CST SAT APR 3 2004 TXZ040-040050- TERRY- 630 PM CST SAT APR 3 2004 A SEVERE THUNDERSTORM CONTINUES TO MOVE NORTHEAST AROUND 10 MPH ACROSS YOAKUM COUNTY AND IS EXPECTED TO MOVE INTO WESTERN TERRY COUNTY BY 7 PM. THIS STORM HAS A HISTORY OF PRODUCING PENNY-SIZED HAIL IN DENVER CITY. FARM-TO-MARKET ROADS 1780 AND 213...AND POSSIBLY THE COMMUNITY OF WELLMAN...WILL LIKELY BE AFFECTED BY THIS STORM. RESIDENTS OF TERRY COUNTY SHOULD REMAIN ALERT FOR THE POSSIBILITY OF WARNINGS FOR THIS STORM. 02
Local storm report, Apr 3, 7:22 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
722 PM CST SAT APR 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0648 PM HAIL DENVER CITY 32.97N 102.83W
04/03/2004 0.88 INCH YOAKUM TX TRAINED SPOTTER
REPORT RELAYED BY NWS MIDLAND.
0646 PM HAIL DENVER CITY 32.97N 102.83W
04/03/2004 0.75 INCH YOAKUM TX LAW ENFORCEMENT
PEA TO PENNY-SIZED HAIL COVERING THE GROUND ON TEXAS HWY
214 IN DENVER CITY. HWY HAS BEEN CLOSED. REPORTED BY
DENVER CITY PD.
0620 PM HAIL DENVER CITY 32.97N 102.83W
04/03/2004 0.75 INCH YOAKUM TX LAW ENFORCEMENT
HAIL COVERING TEXAS HWY 214 ON EAST SIDE OF DENVER CITY.
REPORTED BY DENVER CITY PD.
0558 PM HAIL DENVER CITY 32.97N 102.83W
04/03/2004 0.75 INCH YOAKUM TX LAW ENFORCEMENT
REPORTED BY DENVER CITY PD.
&&
JMHLocal storm report, Apr 3, 8:01 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
801 PM CST SAT APR 03 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0744 PM FLASH FLOOD DENVER CITY 32.97N 102.83W
04/03/2004 YOAKUM TX LAW ENFORCEMENT
SEVERAL VEHICLES STRANDED ON TEXAS HWY 214 IN DENVER CITY
DUE TO NEARLY A FOOT OF WATER RUNNING DOWN STREETS.
REPORTED BY DENVER CITY PD.
0721 PM FLASH FLOOD DENVER CITY 32.97N 102.83W
04/03/2004 YOAKUM TX LAW ENFORCEMENT
PROLONGED HEAVY RAINFALL ASSOCIATED WITH A SLOW MOVING
THUNDERSTORM CAUSED WIDESPREAD STREET FLOODING RESULTING
IN NUMEROUS STREET CLOSINGS. REPORTED BY DENVER CITY PD.
&&
JMHThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 6:32 PM CST | Severe Thunderstorm Warning | LUB | Yoakum | 58 min |
| Apr 3, 7:26 PM CST | Flash Flood Warning | LUB | Yoakum | 2 hr |
| Apr 4, 12:42 AM CST | Flash Flood Warning | LUB | Yoakum | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.